New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

WishfulMA
Regular Member


Date Joined Jul 2008
Total Posts : 197
   Posted 7/26/2008 6:00 AM (GMT -6)   
Yesterday my chest just broke out into a rash. It looks like hundreds of lil zits across my chest. Or just a rash or whatever. I asked Dr. Google...and it seems like the prednisone can cause this? Should I be concerned?
 
I am now down to 30mgs of prednisone since Wednesday.....so far so good. (FINGERS CROSSED).
ulcerative proctitis - march 05 diagnosed
current status - bad flare
My Cocktail:
colazal - 9 pills
prednisone -40mgs (hope to begin taper 7/24)
canasa suppository -AM
hydrocortisone enema - PM
VSL#3
fish oil
bee pollen/royal jelly
garlic
calcium & vitamin d 2x a day
prenatal vitamin plus extra vitamin c and b12 complex
AND ACCUPUNCTURE
(not to mention 20mgs of lexapro and klonopin as needed)


jujub
Elite Member


Date Joined Mar 2003
Total Posts : 10407
   Posted 7/26/2008 10:09 AM (GMT -6)   
I never got acne from steroids, but a lot of our members do. They say you just have to wait for it to subside after you're off the Pred. In the meantime, keep the area clean and free of oil-containing products.
Judy
 
Moderate to severe left-sided UC (21 cm) diagnosed 2001.
Avascular necrosis in both shoulders is my "forever" gift from Entocort.
Colazal,  Remicade, Nature's Way Primadophilus Reuteri. In remission since April, 2006.
 
Co-Moderator UC Forum
Please remember to consult your health care provider when making health-related decisions.


quincy
Elite Member


Date Joined May 2003
Total Posts : 30840
   Posted 7/26/2008 11:54 AM (GMT -6)   
Hi...Could be the pred. Do you also have a bit on your face and back?

I suggest you stop the bee propolis, garlic and fish oil supplements for at least a week and see if the rash disappears.

Start with the supplements since you can't drop the pred

The other thing is that it could be the 5ASA meds.

That's what I'd do anyway.

quincy
*Heather*Status: mini flare Dec 28... tapered to every 4th night
~diagnosed January 1989 UC (proctosigmoiditis)
~5ASA: Asacol (6 daily) + Salofalk enemas (increase for flares tapered to maintenance)
~Bentylol (dicyclomine) 20mg as needed
~vitamins/minerals/supplements 
~Probiotic 3(Natural Factors Protec) bedtime + 1 (Primadophilus Reuteri) occasionally
~multi-digestive enzymes as needed ....zymactive 3 - 5x daily
~Ranitidine,Pariet (reflux) Effexor XR 75mg;  Pulmicort/Airomir (asthma)
~URSO for PSC (or PBC) 500mg X 2 daily (LFTs back to NORMAL!!)
My doc's logic.. "TREAT (FROM)BOTH ENDS"  worth it !!!


WishfulMA
Regular Member


Date Joined Jul 2008
Total Posts : 197
   Posted 7/26/2008 3:46 PM (GMT -6)   
I have been taking the bee pollen/royal jelly and fish oil since March. Its only on my chest. My SIL who is a nurse said it looks like pred acne. Ugh. What else can I look forward to!! Nice drug.

ulcerative proctitis - march 05 diagnosed
current status - bad flare
My Cocktail:
colazal - 9 pills
prednisone -40mgs (hope to begin taper 7/24)
canasa suppository -AM
hydrocortisone enema - PM
VSL#3
fish oil
bee pollen/royal jelly
garlic
calcium & vitamin d 2x a day
prenatal vitamin plus extra vitamin c and b12 complex
AND ACCUPUNCTURE
(not to mention 20mgs of lexapro and klonopin as needed)


quincy
Elite Member


Date Joined May 2003
Total Posts : 30840
   Posted 7/26/2008 5:25 PM (GMT -6)   
Have you not been on any of the 5ASA retention enemas as of yet?

q
*Heather*Status: mini flare Dec 28... tapered to every 4th night
~diagnosed January 1989 UC (proctosigmoiditis)
~5ASA: Asacol (6 daily) + Salofalk enemas (increase for flares tapered to maintenance)
~Bentylol (dicyclomine) 20mg as needed
~vitamins/minerals/supplements 
~Probiotic 3(Natural Factors Protec) bedtime + 1 (Primadophilus Reuteri) occasionally
~multi-digestive enzymes as needed ....zymactive 3 - 5x daily
~Ranitidine,Pariet (reflux) Effexor XR 75mg;  Pulmicort/Airomir (asthma)
~URSO for PSC (or PBC) 500mg X 2 daily (LFTs back to NORMAL!!)
My doc's logic.. "TREAT (FROM)BOTH ENDS"  worth it !!!


WishfulMA
Regular Member


Date Joined Jul 2008
Total Posts : 197
   Posted 7/27/2008 12:51 AM (GMT -6)   
When I was released from the hospital in March I was doing Rowasa in the morning and the hydrocortisone enema at night plus the colazal and prednisone. This time I am doing the canasa in the morning.
 
Is the Rowasa better than the canasa for proctitis?
ulcerative proctitis - march 05 diagnosed
current status - bad flare
colazal - 9 pills
prednisone -40mgs 30mgs, canasa -AM, hydrocortisone enema - PM
VSL#3
fish oil, flaxseed oil, bee pollen/royal jelly & garlic, calcium & vitamin d 2x a day, prenatal vitamin plus extra vitamin c and b12 complex
ACCUPUNCTURE
 


quincy
Elite Member


Date Joined May 2003
Total Posts : 30840
   Posted 7/27/2008 1:28 AM (GMT -6)   
Hi...the Rowasa has more medication dosage in it as well as it reaches into the sigmoid....but since you're already on a liquid enema, the Canasa might be just what you need during the day.

Why were you in the hospital and put on prednisone? What exactly are your symptoms at this time?

Hopefully after this flare is under control, you might be able to just use the 5ASA retention enema (and Colazal) for maintenace.

quincy
*Heather*Status: mini flare Dec 28... tapered to every 4th night
~diagnosed January 1989 UC (proctosigmoiditis)
~5ASA: Asacol (6 daily) + Salofalk enemas (increase for flares tapered to maintenance)
~Bentylol (dicyclomine) 20mg as needed
~vitamins/minerals/supplements 
~Probiotic 3(Natural Factors Protec) bedtime + 1 (Primadophilus Reuteri) occasionally
~multi-digestive enzymes as needed ....zymactive 3 - 5x daily
~Ranitidine,Pariet (reflux) Effexor XR 75mg;  Pulmicort/Airomir (asthma)
~URSO for PSC (or PBC) 500mg X 2 daily (LFTs back to NORMAL!!)
My doc's logic.. "TREAT (FROM)BOTH ENDS"  worth it !!!


Supa
Veteran Member


Date Joined Jul 2008
Total Posts : 748
   Posted 7/27/2008 8:00 PM (GMT -6)   
WishfulMA-I had TERRIBLE acne from the pred. It was the first side effect that showed up for me (and thankfully the first to dissipate as well now that I am tapering). I was basically side effect free for about the first 4 weeks I was on pred, then the acne came, then facial hair, then moon face, then the body bloat. My pred acne is all but gone now and has been for a few weeks. I am still waiting on the other side effects to start going away, but at least I have one less thing to deal with.

Anyway, a couple of weeks ago, I also broke out with a rash, all along my chest (for me is was really worst around my bra line). It was also very itchy-I don't know if yours is. Anyway, my acupuncturist said she thought it looked like something yeast related and recommended I use tinactin spray on it. I decided to give it a try, and it did take a few days, but it went away and hasn't come back since.

You aren't alone. I am keeping fingers crossed for you with your taper!
Laura
 
33 years old, stay at home mom of 2 girls, ages 3 and 21 months
 
Diagnosed in 2007
Currently on:
Prednisone 12.5mg/day and tapering-UGH
Asacol 6pills/day
Biweekly injections for Humira clinical trial-going well so far!!

New Topic Post Reply Printable Version
Forum Information
Currently it is Sunday, August 19, 2018 4:18 AM (GMT -6)
There are a total of 2,994,288 posts in 328,118 threads.
View Active Threads


Who's Online
This forum has 161267 registered members. Please welcome our newest member, Kweenkie.
100 Guest(s), 2 Registered Member(s) are currently online.  Details
Zimica, F8